Alert archive / Michigan / Gale Warnings in 2020

Gale Warning 5, NWS Grand Rapids, MI

January 16, 2020

NWS Grand Rapids, MI issued this gale warning at Jan 16, 2020, 9:13 PM EST. It took effect at Jan 18, 2020, 1:00 AM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2020, 9:13 PM EST (02:13 UTC)
In effect from
Jan 18, 2020, 1:00 AM EST
Expired
Jan 19, 2020, 10:00 AM EST
In force
33 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

532 
WHUS73 KGRR 170213
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
913 PM EST Thu Jan 16 2020

LMZ844>849-171015-
/O.CAN.KGRR.SC.Y.0007.000000T0000Z-200117T0600Z/
/O.UPG.KGRR.GL.A.0005.200118T0600Z-200119T1500Z/
/O.NEW.KGRR.GL.W.0005.200118T0600Z-200119T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
913 PM EST Thu Jan 16 2020

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...South winds 20 to 30 knots Friday night becoming west
  gales to 40 knots Saturday. Waves building to 8 to 12 feet
  Saturday afternoon and to 10 to 14 feet Saturday night.

* WHERE...St Joseph to Manistee.

* WHEN...From 1 AM Saturday to 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

wdm
9 follow-up statements
602 
WHUS73 KGRR 170808
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
308 AM EST Fri Jan 17 2020

LMZ844>849-171615-
/O.CON.KGRR.GL.W.0005.200118T0600Z-200119T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
308 AM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...South winds 20 to 30 knots Friday night becoming west 
  gales to 40 knots Saturday. Waves building to 8 to 12 feet 
  Saturday afternoon and to 10 to 14 feet Saturday night.

* WHERE...St Joseph to Manistee.

* WHEN...From 1 AM Saturday to 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
804 
WHUS73 KGRR 171710
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1210 PM EST Fri Jan 17 2020

LMZ844>849-180115-
/O.CON.KGRR.GL.W.0005.200118T0600Z-200119T1500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1210 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST
SUNDAY...

* WHAT...South winds 20 to 30 knots Friday night becoming west
  gales to around 40 knots Saturday. Waves building to 8 to 12 
  feet Saturday afternoon and to 10 to 14 feet Saturday night.

* WHERE...St Joseph to Manistee.

* WHEN...From 1 AM Saturday to 10 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday evening
  behind the passage of a strong cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

DUKE
478 
WHUS73 KGRR 172100
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
400 PM EST Fri Jan 17 2020

LMZ844>849-180500-
/O.CON.KGRR.GL.W.0005.200118T0600Z-200119T1500Z/
/O.NEW.KGRR.UP.W.0001.200118T2100Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 10 AM EST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM SATURDAY TO
1 PM EST SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning. Ice may rapidly
  accumulate on vessels. For the Gale Warning, west wgales to
  around 40 knots and waves 9 to 14 feet expected.

* WHERE...St Joseph to South Haven MI, South Haven to Holland 
  MI, Holland to Grand Haven MI, Grand Haven to Whitehall MI, 
  Whitehall to Pentwater MI and Pentwater to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, from 4 PM 
  Saturday to 1 PM EST Sunday. For the Gale Warning, from 1 AM 
  Saturday to 10 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday evening.
  Heavy freezing spray is expeced from Saturday evening into
  Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
434 
WHUS73 KGRR 180340
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1040 PM EST Fri Jan 17 2020

LMZ844>849-181145-
/O.CON.KGRR.GL.W.0005.200118T0600Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.200118T2100Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1040 PM EST Fri Jan 17 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM
SATURDAY TO 1 PM EST SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning, ice may rapidly
  accumulate on vessels. For the Gale Warning, west gales to
  around 40 knots and waves 9 to 14 feet expected on Saturday
  afternoon and night.

* WHERE...St Joseph to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, from 4 PM 
  Saturday to 1 PM EST Sunday. For the Gale Warning, from 1 AM 
  Saturday to 10 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday evening.
  Heavy freezing spray is expected from Saturday evening into 
  Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
473 
WHUS73 KGRR 180817
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
317 AM EST Sat Jan 18 2020

LMZ844>849-181630-
/O.CON.KGRR.GL.W.0005.000000T0000Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.200118T2100Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
317 AM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 PM EST SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning, ice may rapidly 
  accumulate on vessels. For the Gale Warning, west gales to 
  around 40 knots and waves 9 to 14 feet expected on Saturday 
  afternoon and night.

* WHERE...St Joseph to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, from 4 PM 
  Saturday to 1 PM EST Sunday. For the Gale Warning, from 1 AM 
  Saturday to 10 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday 
  evening. Heavy freezing spray is expected from Saturday 
  evening into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
100 
WHUS73 KGRR 181705
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1205 PM EST Sat Jan 18 2020

LMZ844>849-190115-
/O.CON.KGRR.GL.W.0005.000000T0000Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.200118T2100Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1205 PM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 PM EST SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning, ice will rapidly 
  accumulate on vessels. For the Gale Warning, west gales to 
  around 40 knots and waves 9 to 14 feet expected on Saturday 
  afternoon and night.

* WHERE...St Joseph to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, from 4 PM Saturday
  to 1 PM EST Sunday. For the Gale Warning, until 10 AM EST 
  Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is
  hazardous. Rapid ice accretion on decks may result in a loss of
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday 
  evening. Heavy freezing spray is expected from Saturday 
  evening into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should avoid these hazardous conditions and prepare for
ice accumulation on their vessels. If possible, remain in port, 
avoid the warning area or conduct mitigation.

&&

$$

BORCHARDT
564 
WHUS73 KGRR 182108
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
408 PM EST Sat Jan 18 2020

LMZ844>849-190515-
/O.CON.KGRR.GL.W.0005.000000T0000Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
408 PM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning, ice will rapidly
  accumulate on vessels. For the Gale Warning, west gales to
  around 40 knots and waves 9 to 14 feet expected tonight.

* WHERE...St Joseph to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, from 4 PM 
  Saturday to 1 PM EST Sunday. For the Gale Warning, until 10 AM 
  EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Rapid ice accretion on decks may result in a loss 
  of stability. Strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Winds and waves will peak Saturday 
  evening. Heavy freezing spray is expected from Saturday 
  evening into Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should avoid these hazardous conditions and prepare for
ice accumulation on their vessels. If possible, remain in port,
avoid the warning area or conduct mitigation.

&&

$$

DUKE
044 
WHUS73 KGRR 190223
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
923 PM EST Sat Jan 18 2020

LMZ844>849-191030-
/O.CON.KGRR.GL.W.0005.000000T0000Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
923 PM EST Sat Jan 18 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
SUNDAY...

* WHAT...For the Heavy Freezing Spray Warning, ice will rapidly 
  accumulate on vessels. For the Gale Warning, west gales to 
  around 40 knots and waves 9 to 14 feet expected tonight.

* WHERE...St Joseph to Manistee MI.

* WHEN...For the Heavy Freezing Spray Warning, through 1 PM EST 
  Sunday. For the Gale Warning, until 10 AM EST Sunday.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Rapid ice accretion on decks may result in a loss 
  of stability. Strong winds will cause hazardous waves which 
  could capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Heavy freezing spray is expected through 
  Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
338 
WHUS73 KGRR 190849
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
349 AM EST Sun Jan 19 2020

LMZ844>849-191700-
/O.CON.KGRR.GL.W.0005.000000T0000Z-200119T1500Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-200119T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
349 AM EST Sun Jan 19 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

* WHAT...For the Heavy Freezing Spray Warning, heavy freezing
  spray at a rate of up to one inch per hour may rapidly
  accumulate on vessels. For the Gale Warning, northwest winds 20
  to 30 knots with frequent gusts to 35 knots and waves 7 to 10 
  feet.

* WHERE...St Joseph to Manistee.

* WHEN...For the Heavy Freezing Spray Warning, until 1 PM EST 
  this afternoon. For the Gale Warning, until 10 AM EST this 
  morning.

* IMPACTS...Operating a vessel in heavy freezing spray is 
  hazardous. Freezing spray may render mechanical and electronic 
  components inoperative. Rapid ice accretion on decks and 
  superstructures may result in a catastrophic loss of 
  stability. Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare for dangerous accumulation of ice on
their vessel. If possible, remain in port, avoid the warning area
or conduct mitigation.

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 16, 6:29 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Jan 16, 6:29 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
629 PM EST Thu Jan 16 2020

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 330 PM EST Thu Jan 16 2020

- Lake effect snow winds down this evening with no impact

- Heavy wet accumulating snow expected Friday night into Saturday

- Period of accumulating lake effect snow Sat night through Sun
  night

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 330 PM EST Thu Jan 16 2020

-- Lake effect snow winds down this evening with no impact --

The ongoing lake effect snow has not amounted to much more than a
dusting and it should steadily wind down through the afternoon and
evening. Moisture depth decreases further tonight with some
clearing even possible late tonight. A cold night is expected with
lows in the single digits and teens.

-- Heavy wet accumulating snow expected Friday Night into
   Saturday --

We have opted to issue a Winter Weather Advisory for the entire
forecast area from Friday evening through Saturday evening. This
headline is for the synoptic portion of the system and we will
look into the lake effect portion as we get closer to it.
Accumulating snowfall will begin Friday evening after dark working
northward through the area. By midnight, all areas should be
receiving snow. The snow will be of the heavier, dense and wet
variety. The type of snow that will be a bit harder to shovel.
Warm air advection snows are some of the heavier we see and this
event has strong isentropic lift on the 290K surface. 50 knots
straight up the surface is quite strong. The old Garcia method
would indicate 6 to 8 inches of snow in the overnight period where
the precipitation stays all snow. We are thinking 5 to 8 inches
are likely from the I-96 corridor northward into Central Lower. To
the south, in our southern two rows including I-94 the snow will
be more on the order of 4 to 6 inches as there may be a bit of
sleet and drizzle mixed in during the event.

There will be lulls in the precipitation on Saturday as a dry slot
works across the area. The bulk of the event will occur on Friday
night however. The area that stands the best chance of another
boost of precipitation on Saturday will be across Central Lower
Michigan which will be near the track of the 500mb shortwave.

Caveats with this system in the negative sense are the low is
fairly weak, the 500mb wave is open and the DGZ is high and
somewhat shallow in depth. All of that said, the isentropic lift
Friday night is impressive and all the models are in agreement on
accumulating snow to at least those that we have in the forecast.

-- Period of accumulating lake effect snow Saturday Night through
   Sunday Night --

A period of lake effect snow looks to occur in the wake of the
synoptic system Saturday night through Sunday night. Delta T's
will be in the middle to upper teens C. Moisture depth looks to be
decent into the 5,000 to 8,000ft range. Omega is centered in a
fairly deep DGZ. So, additional accumulations look likely
especially Saturday night and again Sunday night. Headlines will
transition towards the lakeshore, likely during the Saturday
afternoon time frame once we get by the synoptic system first. The
snow will impactful as it will be occurring with temperatures in
the teens and lower 20s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 630 PM EST Thu Jan 16 2020

The lake effect snow showers are slowly coming to an end as drier
air moves in from the north. Actually the wind at cloud level is
turning more to the north and will soon no longer coming off Lake
Michigan. Our night time IR image loop shows many breaks
developing in our clouds north an east of Grand Rapids as I write
this. Over the next few hours winds turn more north northeast and
by then skies should for the most part clear. I would think by 06z
all of our TAF sites should be clear or nearly so. Winds become
light a surface high pressure move across the area.

On Friday, we have increasing high clouds as the next system moves
in. The low ceilings and visibilities for that will not impact
our TAF sites until 06z Saturday.

&&

.MARINE...
Issued at 330 PM EST Thu Jan 16 2020

We are in the downward trend of the current wind/wave event.
BUFKIT overviews show the core of the strongest winds passed
through this morning. Winds will continue to come down through the
night reaching a minimum late tonight around 5 knots. The waves
should fall below SCA criteria around midnight, so the end time of
the SCA looks good at 100am.

The next event comes in close on the heels of this one and will be
a much more formidable event. Southerly winds begin to increase
Friday out of the south, but the teeth of the winds will occur
Saturday afternoon into Saturday night. Westerly gales are likely
and we have issued a Gale Watch for this time frame. Wave heights
are forecast to reach the 10-14 foot range Saturday evening. A
Lakeshore Flood Watch is also being issued given the threat of
erosion and lakeshore flooding with a strong cold air advection
push of westerly winds.

&&

.HYDROLOGY...
Issued at 330 PM EST Thu Jan 16 2020

The crest on the Grand River is currently passing through Grand
Rapids. Minor flooding is occurring in Comstock Park and also in
Robinson Township. Other locations along the lower portion of the
Grand River (downstream of Lansing) is near bankfull, but no
additional flooding is expected. Minor flooding also continues on
the Maple River near Maple Rapids.

Flooding in Robinson Township is being amplified by a push of
backwater up the Grand River from the gusty winds happening along
the lakeshore right now. The winds will diminish greatly tonight,
and some drop in the river levels in Robinson are expected as a
result. However, we will probably stay above flood stage through the
first part of next week.

With cold temperatures expected late this weekend and next week, the
rivers should have a chance to drop down below bankfull at all
locations. However, cold temperatures also bring the growth of river
ice, so some freezeup ice jam issues are possible next week,
especially in some of the most favored areas such as on the Muskegon
River downstream of Big Rapids.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 7 PM Friday to 7 PM EST Saturday
     for MIZ064>067-071>074.

     Lakeshore Flood Watch from Saturday morning through Sunday
     evening for MIZ037-043-050-056-064-071.

     Winter Weather Advisory from midnight Friday night to 7 PM EST
     Saturday for MIZ037>040-043>046-050>052-056>059.

LM...Gale Watch from late Friday night through Sunday morning for
     LMZ844>849.

     Small Craft Advisory until 1 AM EST Friday for LMZ844>849.

&&

SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...WDM
HYDROLOGY...AMD
MARINE...Duke
Hazardous weather outlook, Jan 16, 4:35 AM EST, 16 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
435 AM EST Thu Jan 16 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-170945-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
435 AM EST Thu Jan 16 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow could impact travel from Friday night until early Monday. The
heavier snow will fall late Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-170945-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
435 AM EST Thu Jan 16 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Winds and waves will be hazardous to small craft and minor beach
erosion and coastal flooding is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will be hazardous to mariners Saturday and Sunday
and coastal flooding is possible.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 9:15 PM ESTLakeshore Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren68 hr
Jan 17, 4:00 PM ESTHeavy Freezing Spray WarningGRR43 hr

Nearby

Gale Warnings in Michigan, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.